Florida, 2011

Drought in Florida, October 4 to 25, 2011

October 4 to 25, 2011 · NWS TAE · 4 events in 4 counties and zones

D2 drought conditions (severe) redeveloped across the listed zones during the first half of the month with a lack of rainfall. Areas of heavy rainfall moved in around October 18th with over 7 inches of rain reported in some areas.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

D2 drought conditions (severe) redeveloped across the listed zones during the first half of the month with a lack of rainfall. Areas of heavy rainfall moved in around October 18th with over 7 inches of rain reported in some areas. As a result, D2 drought conditions were reduced to D0-D1 conditions (abnormally dry to moderate drought) during the last week of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 3, 7:56 PM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Oct 3, 7:56 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT MON OCT 3 2011

.UPDATE...
NO SIGNIFICANT CHANGES TO THE OVERNIGHT FORECAST ARE NEEDED WITH
THE 18Z MAV GUIDANCE AND PERSISTENCE CLOSE TO THE CURRENT FORECAST
LOWS. HIGH PRESSURE REMAINS THE DOMINANT FEATURE IN THE LOCAL WX
WITH A VERY DRY AIRMASS IN PLACE. THE ENTIRE FORECAST AREA SHOULD
REMAIN COMPLETELY CLOUD FREE OVERNIGHT.

&&

.AVIATION...
UNLIMITED VIS AND CIGS WILL CONTINUE THROUGH TUESDAY EVENING AS
THE ENTIRE ATMOSPHERE REMAINS EXTREMELY DRY. WINDS WILL BE
NORTHERLY 5 KT OR LESS TONIGHT AND TUESDAY MORNING...BECOMING
NORTHEAST 5 TO 9 KT TUESDAY AFTERNOON.

&&

.MARINE...
A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS NORTHERLY WINDS
AROUND 10 KNOTS AND SEAS MAINLY BETWEEN 1 AND 2 FEET. EXPECT WINDS
TO INCREASE SLIGHTLY AFTER MIDNIGHT TO AROUND 15 KNOTS...ESPECIALLY
OFFSHORE...WITH SEAS BUILDING BETWEEN 2 TO 3 FEET WITHIN 20 NM AND
3 TO 4 FEET BEYOND 20 NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   43  84  50  86  56 /   0   0   0   0   0
PANAMA CITY   51  82  59  85  61 /   0   0   0   0   0
DOTHAN        48  83  51  85  55 /   0   0   0   0   0
ALBANY        44  82  51  84  55 /   0   0   0   0   0
VALDOSTA      45  83  52  83  56 /   0   0   0   0   0
CROSS CITY    43  85  53  86  60 /   0   0   0   0   0
APALACHICOLA  53  82  57  82  60 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM
     CDT/ TUESDAY FOR THE FOLLOWING ZONES: COASTAL BAY...COASTAL
     WAKULLA...INLAND BAY...INLAND WAKULLA...LEON...WASHINGTON.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: INLAND WAKULLA...LEON.

GM...NONE.

&&

UPDATE...DVD/WALSH
AVIATION...FOURNIER
Hazardous weather outlook, Oct 3, 7:08 PM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT MON OCT 3 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
808 PM EDT MON OCT 3 2011 /708 PM CDT MON OCT 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PRIMARY HAZARD WILL CONTINUE TO BE WINDS OVER THE GULF OF
MEXICO WHICH WILL PEAK NEAR EXERCISE CAUTION LEVELS DURING THE
OVERNIGHT AND MORNING HOURS EACH DAY. FROM THURSDAY THROUGH THE
WEEKEND...THE GRADIENT WILL TIGHTEN ENOUGH THAT SMALL CRAFT
ADVISORY CRITERIA MAY BE MET. RAIN CHANCES WILL RETURN TO THE
FORECAST THIS WEEKEND AS AN UPPER LEVEL LOW DEVELOPS SOMEWHERE IN
THE VICINITY OF FLORIDA. DETAILS ON THE EVOLUTION OF THIS SYSTEM
ARE UNCERTAIN AT THIS TIME AND CONFIDENCE IN THE FORECAST
BEGINNING THIS WEEKEND IS BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD/WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Coastal Gulf

When
October 4, 12:00 AM EST to October 25, 12:00 AM EST
Where
Coastal Gulf forecast zone
Reported by
Official NWS Observations
Coordinates
29.909, -85.261 (the zone’s center; the record gives no point)

Drought, Coastal Franklin

When
October 4, 12:00 AM EST to October 25, 12:00 AM EST
Where
Coastal Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
29.812, -84.800 (the zone’s center; the record gives no point)

Drought, Inland Franklin

When
October 4, 12:00 AM EST to October 25, 12:00 AM EST
Where
Inland Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
29.812, -84.800 (the zone’s center; the record gives no point)

Drought, Coastal Wakulla

When
October 4, 12:00 AM EST to October 25, 12:00 AM EST
Where
Coastal Wakulla forecast zone
Reported by
Official NWS Observations
Coordinates
30.148, -84.376 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348039, 348040, 348041, 348042.